Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 183, NWS Baltimore/Washington

July 8, 20124 counties in Virginia; Hampshire County, Hardy County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 10:40 PM EDT for 4 counties in Virginia; Hampshire County, Hardy County, West Virginia. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 10:40 PM EDT (02:40 UTC)
Expired
Jul 8, 2012, 11:30 PM EDT
In force
50 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties City of Winchester, VA, Frederick County, VA, Shenandoah County, VA, Warren County, VA, Hampshire County, WV, Hardy County, WV

The radar

The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 11:13 PM EDTTSTM WND DMG2 Wsw High View Manor, VABRANCHES AND LIMBS DOWN.
Jul 8, 11:29 PM EDTHAIL 0.882 Nnw Star Tannery, VA
Jul 8, 11:33 PM EDTTSTM WND DMG2 Wsw High View Manor, VABRANCHES AND LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS51 KLWX 090240
SVRLWX
VAC069-171-187-840-WVC027-031-090330-
/O.NEW.KLWX.SV.W.0183.120709T0240Z-120709T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1040 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  WESTERN WARREN COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN CITY OF WINCHESTER IN NORTHWEST VIRGINIA...
  SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  EASTERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
  SOUTHERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 1130 PM EDT

* AT 1037 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 13 MILES
  NORTHWEST OF STRASBURG...AND WAS MOVING EAST AT 15 MPH. THIS STORM
  IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRASBURG...
  STEPHENS CITY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.

LAT...LON 3915 7814 3884 7826 3905 7875 3916 7860
TIME...MOT...LOC 0241Z 286DEG 15KT 3908 7854

$$

KONARIK
1 follow-up statement
572 
WWUS51 KLWX 090306
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1106 PM EDT SUN JUL 8 2012

WVC031-090316-
/O.CAN.KLWX.SV.W.0183.000000T0000Z-120709T0330Z/
HARDY WV-
1106 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HARDY COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3898 7856 3916 7847 3915 7814 3887 7825
TIME...MOT...LOC 0306Z 286DEG 15KT 3905 7841

$$

VAC069-171-187-840-WVC027-090330-
/O.CON.KLWX.SV.W.0183.000000T0000Z-120709T0330Z/
SHENANDOAH VA-WARREN VA-CITY OF WINCHESTER VA-FREDERICK VA-
HAMPSHIRE WV-
1106 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR THE CITY OF WINCHESTER...AND HAMPSHIRE...FREDERICK...WARREN AND
SHENANDOAH COUNTIES...

AT 1103 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTHWEST
OF STRASBURG...AND WAS MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  FISHERS HILL...
  STRASBURG...
  MIDDLETOWN...
  RELIANCE...
  BUCKTON...
  FORT VALLEY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3898 7856 3916 7847 3915 7814 3887 7825
TIME...MOT...LOC 0306Z 286DEG 15KT 3905 7841

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:20 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 8, 9:20 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
920 PM EDT SUN JUL 8 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL NEAR THE NORTH CAROLINA BORDER
TONIGHT AND MONDAY...BRINGING UNSETTLED CONDITIONS TO THE MID
ATLANTIC REGION FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CDFNT ACRS SRN VA ATTM. THE AFTN TSTMS HV SETTLED S OF CWFA INVOF
THAT ZONE...XTNDG WWD INTO KY. HWVR...THERMAL/DEWPT GRADIENT
STILL ACROSS PA. THERE/S A RIBBON OF 70+ F DEWPTS ACRS CWFA...
MARKING A ZN OF ADDTL INSTBY. A NEW BATCH OF TSTMS DVLPD IN THE
PTMC HIGHLANDS IN RESPONSE TO THAT...AND HV MVD INTO NRN SHEN VLY.
HWVR...00Z LWX RAOB LRGLY CAPPED.

WHILE MOST OF THE AREA HAS BEEN WORKED OVER...AND A CAP IS IN
PLACE...THE THREAT OF FURTHER SVR WX IS SLIM BUT NOT ZERO. AFTER
COORD W/ SPC...HV CANCELLED SVR TSTM WATCH. HWVR AS CELL IN SWRN
FREDERICK CNTY VA HAS PROVED...THERE MAY STILL BE A STRAY TSTM
TNGT...AND AN ADDTL WRNG OR TWO PSBL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
CDFNT WL BE STALLED S OF CWFA TMRW. SINCE DRY AIR ADVECTION WL BE
MINIMAL...A WARM AND HUMID AIRMASS WL STILL BE LINGERING. GIVEN
THE INHERENT INSTBY AND THE PRESENCE OF A FOCUSING BNDRY...THE RISK
FOR TSTM DVLPMNT REMAINS. HV CHC-LKLY POPS IN GRIDS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.

LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.

SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL DROP TO THE SOUTH OF THE TERMINALS TONIGHT. A WAVE
OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT...POSSIBLY TRIGGERING
ANOTHER ROUND OF SHOWERS/T-STORMS OVERNIGHT. THE BEST CHANCE FOR
PRECIP WILL BE ACROSS KCHO. RECENT RAINFALL FROM AFTERNOON/EVENING
CONVECTION WILL PROVIDE ENOUGH LOW-LEVEL MOISTURE FOR PATCHY BR LATE
THIS EVENING/OVERNIGHT.

VFR CONDITIONS ARE EXPECTED MOST OF MONDAY. SCATTERED
SHOWERS/T-STORMS ARE LIKELY...ESPECIALLY DURING THE AFTERNOON. SOME
T-STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS KCHO.

THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

&&

.MARINE...
TSTMS HV PUSHED S OF THE WATERS. HWVR...SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY PUSHES
SOUTH OF THE CWFA.

&&

.CLIMATE...

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...HTS
SHORT TERM...HTS/WOODY!
LONG TERM...WOODY!/GMS
AVIATION...LASORSA
MARINE...HTS/GMS
Hazardous weather outlook, Jul 8, 8:56 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT SUN JUL 8 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
856 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS LOWER SOUTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD
ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
856 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD
ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Local storm report, Jul 8, 8:53 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     13 SE FISHING CREEK     38.22N  76.04W
07/08/2012  M62 MPH          ANZ543             MD   BUOY

            BISHOP HEAD BUOY

&&

EVENT NUMBER LWX1200872

JRK
Special weather statement, Jul 8, 8:59 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
859 PM EDT SUN JUL 8 2012

VAZ027-028-WVZ050-055-090145-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
859 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT EXTREME NORTHERN SHENANDOAH...
EXTREME NORTHEASTERN HARDY...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN
FREDERICK COUNTIES...

AT 858 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF YELLOW SPRING...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE STRASBURG...YELLOW SPRING AND WILDE ACRES.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3918 7820 3895 7838 3916 7870 3929 7860
TIME...MOT...LOC 0058Z 301DEG 18KT 3916 7852

GMS
Special weather statement, Jul 8, 9:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
958 PM EDT SUN JUL 8 2012

VAZ028-030-031-042-501-090230-
WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-FREDERICK VA-
958 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE...NORTHERN
FAUQUIER...LOUDOUN AND FREDERICK COUNTIES...

AT 958 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CEDARVILLE...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE DELAPLANE.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3905 7782 3879 7791 3895 7825 3905 7821
TIME...MOT...LOC 0158Z 286DEG 15KT 3898 7816

KONARIK
Local storm report, Jul 8, 10:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     2 NW JOHNSONTOWN        39.60N  78.07W
07/08/2012                   MORGAN             WV   TRAINED SPOTTER

            SEVERAL TREES DOWN

0136 PM     TSTM WND DMG     HEDGESVILLE             39.55N  77.99W
07/08/2012                   BERKELEY           WV   BROADCAST MEDIA

            TREES AND WIRES DOWN

0223 PM     TSTM WND DMG     2 NE GLENGARY           39.41N  78.12W
07/08/2012                   BERKELEY           WV   TRAINED SPOTTER

            SEVERAL TREES DOWN

0226 PM     HAIL             BOLIVAR                 39.33N  77.75W
07/08/2012  E1.00 INCH       JEFFERSON          WV   PUBLIC

            0.6 MI W OF HARPERS FERRY

0240 PM     HAIL             3 N HILLSBORO           39.25N  77.73W
07/08/2012  E0.75 INCH       LOUDOUN            VA   PUBLIC

0326 PM     TSTM WND DMG     2 NNW PARIS             39.04N  77.97W
07/08/2012                   CLARKE             VA   911 CALL CENTER

            TREE DOWN ON 1000 BLOCK OF MT CARMEL RD

0338 PM     TSTM WND DMG     1 ESE UPPERVILLE        38.99N  77.87W
07/08/2012                   FAUQUIER           VA   911 CALL CENTER

            LARGE TREE LIMBS DOWN ON RT 50 NEAR HORSEFIELDS LN

0353 PM     TSTM WND DMG     1 NNW RESTON            38.97N  77.35W
07/08/2012                   FAIRFAX            VA   911 CALL CENTER

            TREE DOWN AT VANTAGE HILL RD AND MEDITERRANEAN CT

0402 PM     TSTM WND DMG     1 S GROTTOES            38.26N  78.82W
07/08/2012                   AUGUSTA            VA   911 CALL CENTER

            TREE DOWN BLOCKING ROAD ON EAST SIDE HWY

0406 PM     TSTM WND DMG     2 NE CRESTHILL          38.78N  77.99W
07/08/2012                   FAUQUIER           VA   PUBLIC

            TREES DOWN NEAR LEEDS MANOR RD AND CREST HILL RD

0406 PM     HAIL             2 NE CRESTHILL          38.78N  77.99W
07/08/2012  M1.00 INCH       FAUQUIER           VA   PUBLIC

            TREES DOWN NEAR LEEDS MANOR RD AND CREST HILL RD

0425 PM     HAIL             1 SE ADA                38.82N  77.90W
07/08/2012  M0.75 INCH       FAUQUIER           VA   TRAINED SPOTTER

0435 PM     TSTM WND DMG     2 N WHITE HALL          38.15N  78.67W
07/08/2012                   ALBEMARLE          VA   911 CALL CENTER

            SEVERAL TREES DOWN NEAR 3800 BROWNS GAP TURNPIKE

0440 PM     TSTM WND DMG     2 W HACKLEYS CROSSROAD  38.73N  78.07W
07/08/2012                   RAPPAHANNOCK       VA   911 CALL CENTER

            TREES DOWN ON BEN VENUE RD

0444 PM     TSTM WND DMG     3 ENE WAYNESBORO        38.09N  78.85W
07/08/2012                   AUGUSTA            VA   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE RD AND TREE INTO POWER LINES
            ON DOOMS CROSSING RD.

0447 PM     TSTM WND DMG     2 SE HEFLIN             38.46N  77.55W
07/08/2012                   STAFFORD           VA   911 CALL CENTER

            TREE DOWN AT 1500 POPLAR RD

0453 PM     TSTM WND DMG     1 NNE IVY               38.06N  78.59W
07/08/2012                   ALBEMARLE          VA   911 CALL CENTER

            NUMEROUS TREES DOWN BETWEEN THE 1000 AND 1500 BLOCK OF
            OWENSVILLE RD

0510 PM     HAIL             1 E WINCHESTER          39.17N  78.16W
07/08/2012  M1.00 INCH       CITY OF WINCHESTER VA   PUBLIC

0510 PM     TSTM WND DMG     4 N BOYCE               39.15N  78.07W
07/08/2012                   CLARKE             VA   911 CALL CENTER

            TREE DOWN AT SALEM CHURCH RD AND SENSENY RD

0518 PM     HAIL             1 NNW BERRYVILLE        39.16N  77.99W
07/08/2012  M1.00 INCH       CLARKE             VA   TRAINED SPOTTER

0518 PM     HAIL             3 W STRINGTOWN          39.19N  78.03W
07/08/2012  M1.00 INCH       CLARKE             VA   AMATEUR RADIO

            1 MI NORTH OF RT 7 AND RUSSELL RD

0518 PM     TSTM WND DMG     NORTH GARDEN            37.94N  78.64W
07/08/2012                   ALBEMARLE          VA   911 CALL CENTER

            TREES DOWN ON PLANK RD AND EDGE VALLEY RD

0523 PM     HAIL             3 SW FREDERICKSBURG     38.27N  77.54W
07/08/2012  E1.00 INCH       SPOTSYLVANIA       VA   AMATEUR RADIO

0525 PM     TSTM WND DMG     3 W IRONSIDES           38.50N  77.21W
07/08/2012                   CHARLES            MD   911 CALL CENTER

            TREE DOWN AT GILROY AND PORT TOBACCO RD.

0530 PM     TSTM WND DMG     2 S FREDERICKSBURG      38.26N  77.50W
07/08/2012                   SPOTSYLVANIA       VA   BROADCAST MEDIA

            TREES UPROOTED ON JEFF DAVIS HWY AND HARRISON RD.

0531 PM     TSTM WND DMG     3 S FREDERICKSBURG      38.26N  77.49W
07/08/2012                   SPOTSYLVANIA       VA   BROADCAST MEDIA

            *** 2 INJ *** STRUCTURAL COLLAPSE ON FLEMING ST OFF
            JEFF DAVIS HWY

0531 PM     HAIL             3 S FREDERICKSBURG      38.26N  77.49W
07/08/2012  E1.75 INCH       SPOTSYLVANIA       VA   PUBLIC

0537 PM     HAIL             2 S FREDERICKSBURG      38.27N  77.48W
07/08/2012  M1.00 INCH       SPOTSYLVANIA       VA   TRAINED SPOTTER

0537 PM     TSTM WND DMG     2 S FREDERICKSBURG      38.27N  77.48W
07/08/2012                   SPOTSYLVANIA       VA   TRAINED SPOTTER

            A FEW TREES WERE DOWN DUE TO THUNDERSTORM WIND GUSTS.

0538 PM     HAIL             4 SSE FREDERICKSBURG    38.25N  77.46W
07/08/2012  M1.50 INCH       SPOTSYLVANIA       VA   NWS OFFICE

0543 PM     HAIL             4 WSW SEALSTON          38.24N  77.41W
07/08/2012  E1.25 INCH       SPOTSYLVANIA       VA   AMATEUR RADIO

0550 PM     TSTM WND DMG     DOGUE                   38.23N  77.22W
07/08/2012                   KING GEORGE        VA   911 CALL CENTER

            TREE DOWN ON PORT CONWAY RD

0612 PM     TSTM WND DMG     1 SW PLUM POINT         38.61N  76.52W
07/08/2012                   CALVERT            MD   911 CALL CENTER

            TREE DOWN ON WILSON RD AND PLUM PT RD.

0711 PM     TSTM WND GST     13 SE FISHING CREEK     38.22N  76.04W
07/08/2012  M62 MPH          ANZ543             MD   BUOY

            BISHOP HEAD BUOY

&&

EVENT NUMBER LWX1200839 LWX1200840 LWX1200841 LWX1200842 LWX1200843
LWX1200865 LWX1200844 LWX1200869 LWX1200847 LWX1200862 LWX1200863
LWX1200845 LWX1200856 LWX1200846 LWX1200857 LWX1200870 LWX1200855
LWX1200864 LWX1200866 LWX1200848 LWX1200849 LWX1200854 LWX1200850
LWX1200858 LWX1200859 LWX1200867 LWX1200871 LWX1200851 LWX1200852
LWX1200861 LWX1200853 LWX1200860 LWX1200868 LWX1200872

JRK
Special weather statement, Jul 8, 10:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 PM EDT SUN JUL 8 2012

WVZ505-506-090300-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
1026 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT PENDLETON COUNTY...

AT 1026 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
RIVERTON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE UPPER TRACT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3875 7953 3880 7952 3882 7954 3885 7954
      3886 7952 3882 7916 3855 7925 3867 7961
      3869 7961
TIME...MOT...LOC 0226Z 285DEG 16KT 3876 7950

KONARIK
Special weather statement, Jul 8, 10:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1028 PM EDT SUN JUL 8 2012

VAZ027-028-030-WVZ050-055-090300-
SHENANDOAH VA-WARREN VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
1028 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...HARDY...
HAMPSHIRE AND FREDERICK COUNTIES...

AT 1029 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WARDENSVILLE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE STRASBURG AND STEPHENS CITY.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.

&&

LAT...LON 3915 7817 3886 7829 3905 7881 3920 7862
TIME...MOT...LOC 0229Z 285DEG 22KT 3909 7858

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:59 PM EDTSpecial Weather StatementLWXFrederick46 min
Jul 8, 9:12 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren48 min
Jul 8, 9:27 PM EDTSpecial Marine WarningLWX81 min
Jul 8, 9:58 PM EDTSpecial Weather StatementLWXWarren32 min
Jul 8, 10:28 PM EDTSpecial Weather StatementLWXShenandoah32 min
Jul 8, 10:46 PM EDTSpecial Weather StatementLWXHighland29 min
Jul 8, 11:12 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, City of Winchester48 min
Jul 8, 11:14 PM EDTSpecial Weather StatementLWXHighland46 min
Jul 8, 11:29 PM EDTSpecial Weather StatementLWXWarren31 min
Jul 8, 11:32 PM EDTSpecial Weather StatementLWXShenandoah28 min
Jul 8, 11:35 PM EDTSpecial Marine WarningLWX56 min
Jul 8, 11:35 PM EDTSpecial Weather StatementLWXArlington, City of Alexandria25 min
Jul 8, 11:38 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Rappahannock, Shenandoah, Warren52 min
Jul 8, 11:45 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah45 min
Jul 8, 11:48 PM EDTSevere Thunderstorm WarningLWXArlington, City of Alexandria31 min
Jul 8, 11:53 PM EDTSpecial Weather StatementLWXClarke, Loudoun37 min
Jul 9, 12:25 AM EDTSpecial Weather StatementLWXRappahannock35 min
Jul 9, 12:29 AM EDTSpecial Weather StatementLWXShenandoah31 min
Jul 9, 12:45 AM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Prince William, Rappahannock45 min
Jul 9, 1:27 AM EDTSpecial Weather StatementLWXStafford33 min
Jul 9, 2:34 AM EDTSpecial Weather StatementLWXHighland26 min
Jul 9, 2:53 AM EDTSpecial Marine WarningLWX67 min
Jul 9, 3:17 PM EDTSpecial Weather StatementLWXNelson28 min
Jul 8, 10:26 PM EDTSpecial Weather StatementLWXPendleton34 min
Jul 8, 11:49 PM EDTSpecial Weather StatementLWXPendleton26 min
Jul 9, 12:32 AM EDTSpecial Weather StatementLWXHardy28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.